Alert archive / Iowa / Wind Advisories in 2022
Wind Advisory 7, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind advisory at Apr 23, 2022, 3:04 AM CDT for 18 counties in Iowa; Clark County, Scotland County, Missouri. It took effect at Apr 23, 2022, 9:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2022, 3:04 AM CDT (08:04 UTC)
- In effect from
- Apr 23, 2022, 9:00 AM CDT
- Expired
- Apr 23, 2022, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Quad Cities, IA
Counties Benton County, IA, Buchanan County, IA, Cedar County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Van Buren County, IA, Washington County, IA, Clark County, MO, Scotland County, MO
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 688 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 477 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted.
691 WWUS73 KDVN 230804 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 304 AM CDT Sat Apr 23 2022 IAZ040>042-051>053-063>065-076-077-087-098-231615- /O.NEW.KDVN.WI.Y.0007.220423T1400Z-220424T0000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Iowa-Johnson-Cedar- Keokuk-Washington-Jefferson-Van Buren- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Marengo, Iowa City, Tipton, Sigourney, Washington, Fairfield, and Keosauqua 304 AM CDT Sat Apr 23 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of east central, northeast and southeast Iowa. * WHEN...From 9 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ www.weather.gov/dvn
3 follow-up statements
877 WWUS73 KDVN 231416 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 916 AM CDT Sat Apr 23 2022 IAZ067-078-088-089-099-MOZ009-010-232230- /O.EXA.KDVN.WI.Y.0007.000000T0000Z-220424T0000Z/ Muscatine-Louisa-Henry IA-Des Moines-Lee-Scotland-Clark- Including the cities of Muscatine, Wapello, Mount Pleasant, Burlington, Fort Madison, Memphis, and Kahoka 916 AM CDT Sat Apr 23 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph. * WHERE...In Iowa, Muscatine, Louisa, Henry IA, Des Moines and Lee Counties. In Missouri, Scotland and Clark Counties. * WHEN...Through 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ040>042-051>053-063>065-076-077-087-098-232230- /O.CON.KDVN.WI.Y.0007.000000T0000Z-220424T0000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Iowa-Johnson-Cedar- Keokuk-Washington-Jefferson-Van Buren- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Marengo, Iowa City, Tipton, Sigourney, Washington, Fairfield, and Keosauqua 916 AM CDT Sat Apr 23 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of east central, northeast and southeast Iowa. * WHEN...Through 7 PM this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ www.weather.gov/dvn
919 WWUS73 KDVN 231948 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 248 PM CDT Sat Apr 23 2022 IAZ040>042-051>053-063>065-067-076>078-087>089-098-099-MOZ009-010- 240000- /O.CON.KDVN.WI.Y.0007.000000T0000Z-220424T0000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Iowa-Johnson-Cedar- Muscatine-Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines- Van Buren-Lee-Scotland-Clark- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Marengo, Iowa City, Tipton, Muscatine, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Memphis, and Kahoka 248 PM CDT Sat Apr 23 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of east central, northeast and southeast Iowa. * WHEN...Through 7 PM this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ www.weather.gov/dvn
017 WWUS73 KDVN 240000 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 700 PM CDT Sat Apr 23 2022 IAZ040>042-051>053-063>065-067-076>078-087>089-098-099-MOZ009-010- 240100- /O.EXP.KDVN.WI.Y.0007.000000T0000Z-220424T0000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Iowa-Johnson-Cedar- Muscatine-Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines- Van Buren-Lee-Scotland-Clark- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Marengo, Iowa City, Tipton, Muscatine, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Memphis, and Kahoka 700 PM CDT Sat Apr 23 2022 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Winds have dropped below 45 mph, so the Wind Advisory will expire at 7 PM. However, gusty south winds between 25 to 35 mph will continue into tonight. $$ www.weather.gov/dvn Uttech
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Apr 23, 12:39 AM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Apr 23, 12:39 AM CDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1239 AM CDT Sat Apr 23 2022 ...06Z AVIATION UPDATE... .SYNOPSIS... Issued at 308 PM CDT Fri Apr 22 2022 A remarkable warm front is set up over the area today, with a widespread thunderstorm with torrential rainfall rates event ongoing just north of it. In addition, the past several hours have seen a narrow swath of wake low / meso high collapse winds on the northwest side of the rain area. The convection continues to fester on the intense warm advection over the area, but with a loss of upper forcing this afternoon, the storms have gradually become more scattered and less intense. This is despite building CAPE values available, as the southern CWA is in the upper 70s to lower 80s with dewpoints in the lower to mid 60s. Meanwhile, the rainy north, is plagued with another cold windy, wet day, with temperatures in the upper 40s to lower 50s. These reading are going to be lower than the overnight temperatures by nearly 10 degrees!!! && .SHORT TERM...(This Evening through Saturday) ISSUED AT 308 PM CDT Fri Apr 22 2022 As convection wanes through 5 PM, we'll see the warm front lift north, and as is does so, we'll see temperatures rise at least 10 degrees higher in the north by late evening, which makes the whole idea of tonight's low temperature irrelevant. Tonight, widespread lower to mid 60s should be found over the entire area, with a southeast to south winds blowing at 15 to 25 mph. Saturday, warm windy, and moderately humid weather will keep the fire weather threat from getting too high through the day, but that said, we're going to be sunny, warm, and it's early enough that there is still plenty of tall dead grass for fuels that take only 1 hour to dry out in these conditions. I'll keep the mention of fire threat going, but we're far from a red flag warning. Highs in the upper 70s west to lower 80s east remain forecast, with dewpoints generally around 60. .LONG TERM...(Saturday Night through Friday) ISSUED AT 308 PM CDT Fri Apr 22 2022 Saturday night, a strong cold front will arrive. There is a possibility that a mature to dissipating linear storm event will arrive in the mid evening in the west, then become less organized through our eastern counties during the night. QPF should be generally under 0.5 with that event, as the line will be progressive, and probabilities support lower amounts over all, around 0.20 to 0.30. Sunday, any early morning activity in the east will end quickly, with a rather pleasant, but breezy day in transition to colder air during the day. We'll see highs near 60 northwest to upper 60s east. Much colder air is expected Sunday night through Wednesday! Daytime highs in the lower 50s to near 60s are likely as a sharp cold anomaly is in place through the week. The dry air will be supportive of freezing temperatures (upper 20s to near 32) for much of the area Monday night and Tuesday night. Given the warm anomaly through Saturday night, we are going to need a frost/freeze headline. We've officially turned "on" these headlines this season today. The next chance for any rain will hold off until the warm advection pattern develops around Thursday. && .AVIATION...(For the 06Z TAFS through 06Z Saturday Night) ISSUED AT 1232 AM CDT Sat Apr 23 2022 VFR conditions are expected through much of the TAF period. Main concern initially will be winds. A surface warm front will continue lifting through the northern terminals by daybreak with E/SE winds turning southerly and occasional gusty at 15-25+ kts. Have maintained LLWS up until 14-15z with a SSW LLJ 40-45+ kts at 1500-2000ft agl. A cold front will approach the terminals Saturday evening with a chance of showers and storms. LLWS will be possible again tonight 02z-06z ahead of the front. && .HYDROLOGY... Issued at 855 PM CDT Fri Apr 22 2022 Widespread rainfall amounts today ranged from 0.75 to 1.50 inches with isolated amounts of 2 to 3 inches across Keokuk County and 2.00 to 2.50 inches in Whiteside County. The lower rainfall amount across the area results in a cancellation to of the river flood watches for the English River at Kalona and the Wapsipinicon River at De Witt. The river flood watches remain in effect for the Mississippi River from Keithsburg to Burlington. Within bank rises are expected on other area rivers. && .CLIMATE... ISSUED AT 308 PM CDT Fri Apr 22 2022 Record Highs for April 23... Moline.........86 in 1960 Cedar Rapids...90 in 1925 Dubuque........85 in 1925 Burlington.....84 in 1960 && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Ervin SHORT TERM...Ervin LONG TERM...Ervin AVIATION...McClure HYDROLOGY...Cousins CLIMATE...Ervin
Hazardous weather outlook, Apr 22, 3:18 PM CDT, 11 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 318 PM CDT Fri Apr 22 2022 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-232030- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 318 PM CDT Fri Apr 22 2022 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms will end late this afternoon, as they move east out of the area. Small hail and brief heavy rain as possible in the storms. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Saturday: South winds will gust up to 45 mph so high profile vehicles should use extra caution. With temperatures soaring into the lower 80s there is the enhanced risk for wind driven grass fires. Saturday night: A line of thunderstorms, some possibly severe, will arrive during the evening. There is a slight risk for severe storms in portions of eastern Iowa. The main risk will be damaging winds. The storms are expected to weaken farther east overnight. Monday through Wednesday: Colder temperatures are expected with the potential for a frost or freeze as nighttime temperatures drop into the 20s to lower 30s. .SPOTTER INFORMATION STATEMENT... Reports of heavy rain over 1 inch, and any flooding that took place earlier today would be appreciated. ERVIN
In the hours before
Local storm report, Apr 22, 10:41 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1041 PM CDT FRI APR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 PM HEAVY RAIN LOWDEN 41.86N 90.92W
04/22/2022 M1.15 INCH CEDAR IA CO-OP OBSERVER
STORM TOTAL.
&&
DCThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 6:03 AM CDT | River Flood Warning | DVN | Keokuk | 28 hr |
| Apr 23, 9:35 AM CDT | River Flood Warning | DVN | Johnson, Washington | 4 hr |
| Apr 23, 10:40 AM CDT | River Flood Warning | DVN | Des Moines | 21 days |
| Apr 23, 10:40 AM CDT | River Flood Warning | DVN | Des Moines, Louisa | 3 days |
| Apr 23, 10:40 AM CDT | River Flood Warning | DVN | Des Moines, Lee | 7 days |
Nearby
Wind Advisories in Iowa, 2022Wind Advisories in Missouri, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.